Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Halting Ziagen
May 10, 2008

How does one decide which of 4 drugs are causing side effects when it could be any of them? Regimen of atripla plus Ziagen-booster, after 8mnths of non detection w/575 CD-4's,am now having pervasive nausea, light headedness, palpitations when rising-up. Much fat loss in arms and legs and thighs. In 15 yrs sero + history and many regimens, have never felt this lousy. Doc says lets stop the Ziagen and see what happens. This regimen has yielded good #'s and I'm nervous to change. Thoughts?

Response from Dr. Henry

Many of your symptoms are non-specific and would not implicate any one particular drug. If you are HLA B5701 negative it is quite unlikely that the abacavir is causing any form of hypersensitivity reaction. Ziagen is generally fairly well tolerated in the absence of the hypersensitivity reactions. If you have a history of failing previous regimens and are now undetectable one has to use caution when stopping drugs in an otherwise effective regimen. Also your current regimen would be expected to not have a major impact on fat loss. A good medical workup (hormone status, heart evaluation et cetera) is recommended to sort out other contributing causes to your many symptoms. Some of your symptoms could also be due to lasting effects of the efavirenz in the Atripla so another consideration would be to consider a boosted PI based regimen on a trial basis if no other causes are identified. KH



Previous
hiv discoloration of palms, heels and nails
Next
singing and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement